MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0530
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2018-01727.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician was unable to advance two ruby coils within a non-penumbra microcatheter and, therefore, the ruby coils were removed.The procedure was completed using new coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the proximal pet lock was damaged but intact.The pusher assembly was fractured approximately 90.5 cm from the hub.The pusher was kinked approximately 133.0 cm and 135.0 m from the hub.The stretch resistant wire (sr wire) was fractured and the coil was damaged in multiple locations.Conclusions: evaluation of the returned ruby coils revealed offset coil winds, kinks on the pusher assembly and fractured sr wires.If the ruby coil is advanced against resistance, damage such as offset coil winds and kinks may occur.The stretch resistant wire fractures typically occur as a result of forcefully retracting the embolization coils against resistance.Based on the reported complaint, several kinks and embolization coil damages were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.The non-penumbra microcatheter was not returned to penumbra for evaluation; therefore, the root cause of the resistance was unable to be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7846817
Report Number3005168196-2018-01728
Device Sequence Number1536088
Product Code HCG
UDI-Device Identifier00814548012919
UDI-Public00814548012919
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2026
Device Catalogue NumberRBY2C0530
Device Lot NumberF81982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005